Thunderstorm Wind, Escambia
- When
- May 15, 10:58 AM CST to 11:00 AM CST
- Where
- Escambia County, Mc David
- Measured
- 71 kt (82 mph) estimated gust
- Property damage
- $175,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.870, -87.320
High winds from thunderstorms damaged seven homes, blowing the roofs off of two of them, near McDavid on Highway 29. Trees were blown down in McDavid and also near Allentown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
High winds from thunderstorms damaged seven homes, blowing the roofs off of two of them, near McDavid on Highway 29. Trees were blown down in McDavid and also near Allentown. A roof was also blown off a barn near Allentown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 15, 8:30 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 930 AM CDT THU MAY 15 2008 .UPDATE...JUST SENT A ZONE AND GRID UPDATE TO ACCOUNT FOR NEWLY ISSUED TORNADO WATCH 326 THAT IS NOW IN EFFECT UNTIL 3 PM CDT FOR MOST OF THE WFO MOBILE FORECAST AREA. LATEST SPC MESOANALYSIS INDICATES SB CAPE VALUES NOW APPROACHING 1500 TO 2000 J/KG WITH VALUES OVER 2500 J/KG NOT TOO FAR OFFSHORE. SRH OFF OF THE KMOB VAD WIND PROFILE ALSO INDICATES 0-3 KM VALUES OVER 300 M2/S2. THE VAD WIND PROFILE ALSO INDICATES 40 TO 50 KNOT WINDS ARE LOCATED NOT TOO FAR OFF THE DECK AND THESE VALUES ARE ALL FAVORABLE FOR ROTATING UPDRAFTS CAPABLE OF PRODUCING ISOLATED TORNADOES AND DAMAGING WINDS. THE HEAVY RAINFALL THREAT WILL ALSO HAVE TO BE MONITORED AS PRECIPITABLE WATER VALUES ARE NOW OVER 2 INCHES AND THESE STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS AS EVIDENCED BY THE NEARLY TROPICAL DOWNPOURS AT THE OFFICE WITHIN THE LAST 20 MINUTES. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13.JC
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENTS... NATIONAL WEATHER SERVICE MOBILE AL 725 AM CDT THU MAY 15 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 725 AM CDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY AND TONIGHT. DUE TO DEEP LAYERED MOISTURE IN THE ATMOSPHERE ACROSS MUCH OF THE FORECAST AREA LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE WITH SOME OF HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME DUE TO THE PROGRESSIVE MOVEMENT WITH THE SHOWERS AND THUNDERSTORMS IN PLACE GENERALLY TO THE NORTH AND WEST WILL HOLD OFF FROM ISSUING ANY FLASH FLOOD PRODUCTS THIS MORNING...BUT CONTINUE TO MONITOR THIS SITUATION CLOSELY FOR POSSIBLE HEAVY RAINFALL ACCUMULATIONS LATER TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY AND VERTICAL SHEAR ESPECIALLY DEVELOPING LATER THIS AFTERNOON THE THREAT OF STRONG ROTATING UPDRAFTS AND DAMAGING WINDS WILL BE ISOLATED MOSTLY DUE TO THE DEEPER LAYERED MOISTURE. AT THIS TIME A SLIGHT RISK CONTINUES TO BE POSTED FOR SEVERE WEATHER FOR MUCH OF THE FORECAST AREA THROUGH TONIGHT. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER PATTERN FOR POSSIBLE UPDATES FOR LATER TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENT ALONG THE ALABAMA NORTHWEST FLORIDA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE CAN BE EXPECTED OVER SOUTHERN SECTIONS OF THE FORECAST AREA EARLY FRIDAY MORNING. DUE TO A POSSIBLE SLOWER PROGRESSION OF SHOWERS AND THUNDERSTORMS BY FRIDAY MORNING SOME FLOODING MAY BE POSSIBLE IN LOW LYING AREAS AND WERE POOR DRAINAGE USUALLY OCCURS. THE NATIONAL WEATHER SERVICE IN MOBILE WILL CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY AND TONIGHT FOR A POSSIBLE FLASH FLOOD WATCH FOR FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE WEATHER SPOTTERS MAY BE REQUIRED TONIGHT AND FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 948 AM CDT THU MAY 15 2008 MSZ075-076-078-079-151545- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA AND WIGGINS... 948 AM CDT THU MAY 15 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE... PERRY AND GREENE COUNTIES... AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF WIGGINS TO 3 MILES SOUTH OF MCHENRY...AND MOVING NORTHEAST AT 41 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHITES CROSSING...BELLEVILLE...JANICE...NEW AUGUSTA...MAHNED... FERGUSON AND WINGATE THROUGH 1045 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. PURDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG NEW AUGUSTA 31.20N 89.04W
05/15/2008 PERRY MS LAW ENFORCEMENT
TREES DOWN BETWEEN NEW AUGUSTA AND RUNNELTOWN AND ALSO
WEST OF RICHTON BETWEEN 1028 AND 1040 AM.
&&
GBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1127 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG WAYNESBORO 31.67N 88.65W
05/15/2008 WAYNE MS BROADCAST MEDIA
WAYNESBORO TO CLARA TREES DOWN BETWEEN 1106 AND 1111 AM.
&&
GBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1131 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM TSTM WND DMG CITRONELLE 31.09N 88.24W
05/15/2008 MOBILE AL EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
CULLENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1157 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TORNADO ANDALUSIA 31.31N 86.48W
05/15/2008 COVINGTON AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND JUST WEST OF ANDALUSIA
ELEMENTARY SCHOOL
&&
CULLENThe Mobile radar (KMOB), 90 km away, was scanning. The volume nearest the first event began at 16:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102059, 102066.